So, I just did my fifth injection of Humira. Previously the injection was painful, but not that bad. Worse than an earlobe piercing, less than a tongue piercing or tattoo. Tonight, on the other hand, was awful. I actually flinched enough that I pulled the needle early and lost a small drop or two. I will never again discount someone saying that it “hurts like hell” or something like that. I think next time I’m going to put an ice pack on my thigh for 20 minutes or so before I do the injection.
Have you tried letting it warm up for 15 minutes? Have you tried injecting into your stomach? I hold the injector in my hand for the last 5 minutes and then inject into my stomach. No bee sting pain at all and only a bruise now and again. I inject my MTX into my legs and humira into my stomach. good luck with the ice pack.
Some things that may help are making sure the humira is at room temperature, making sure you're well hydrated before injecting, icing the injection site before injecting, and making sure you are as relaxed as possible when injecting - especially relaxing your leg muscle if you're injecting into your leg. Pain is actually worse when we're tense. Take deep breaths before injecting and during the injection.
Hmmmm, rode my bike eight miles home from work in 85 degree heat about two hours prior and had a couple shots of vodka about 20 minutes prior. Could be I was a little dehydrated…
you THINK you were dehydrated????
BTW IF you are injecting in your leg (which is the least painful for ME) make sure you go somewhere around the one o clock position. Straight in the top HURTS.
Does level of subcutaneous fat also have an effect? I’ve leaned out a bit (down to about 8% bodyfat) in the last 3-4 weeks and there US very little in the way of fat on my legs at this point.
Hi i have been on biologics since 2000, first Enbrel 3 yrs, then Humira 5 yrs..blah blah....LOL
then back to Enbrel after a yr of Rituxan, now Remicade....
but with Enbrel sure click, did 16 months ago, 2 boxes still in my fridge, can't get rid of them!
I know on the Arthritis Foundation, they had a thread going about the "squat shot"...I didn't have good luck with Enbrel in the thigh...always bruised, thin skin.......it worked better for me, sitting down, grabbing a section of skin, side of navel.....and my kids said moms shooting up again....So locking myself up in the bathroom, sitting on my throne..nice and quiet huh?.....it just hurt less for me there...i prob have more padding in stomach than thigh
I'm on Humira and if I let it sit out for 30 minutes then inject the fattiest part of my belly the pain is super minimal. I actually lie down on my bed and inject on either side of my navel. Any place real muscular is going to hurt more. I hope you get some pain relief from all these suggestions :)
I will try the belly next time. I still have a little squish there
I have my personal reasons for only using my arms, rotating them each week, everyone seems okay about it at this point, because of location, either my husband or my Mom give me the shot, nurse said I could not reach the correct area injecting myself, even though I self injected myself there twice.
Like Leah mine warms up for 30 minutes before given, hurts much less! I set a kitchen timer so I won't forget it once I set it out!
Hope this helps Bumble, also I have felt like I need more water with Enbrel, could just be the Sjogren's not sure, but drinking more water is an easy 'try'!
I was reading your post... I was told that it was really dangerous for us to drink alcohol while on these biologics.. (Not for sure if it's even true or not.. and in NO way want to tell you what to do) Something about the liver.. and how they check our blood every 3 mo for keytones or something in our liver to make sure we can even take the biologics.. and alcohol can mess with that and you can loose your meds.. Like I said, have NO clue if it's true, I don't drink, so it didn't matter to me either way.. but if there is some validity to it, I wanted to let you be aware.. Hopefully there is NOTHING to it!!!!
Hmmmm, rode my bike eight miles home from work in 85 degree heat about two hours prior and had a couple shots of vodka about 20 minutes prior. Could be I was a little dehydrated....
Thanks for looking out for me. I was a little concerned about that too at first. So, I asked my doctor and a family member who is a pharmacist. They both said that it shouldn’t be an issue for me unless I was getting completely trashed several times a week. The doctor said he was fine with it as long as my blood tests stayed fine. As of my last blood work-up everything looks great. I have heard that many of the dmards are brutal on your liver, and mtx is often prescribed alongside a biologic. I didn’t even try any of the DMARDs, went from prednisone to Humira. I will keep an eye on my liver function levels though, just to be safe